I've had terrible insomnia for almost 10 years. I have seen many doctors, I've been put on tons of medications throughout the years and not only does it do absolutely nothing to improve my sleep but it doesn't affect me in the slightest. For example, and this is only one example, I've been on the highest mg of Xanax (not anymore since it doesn't work) and nothing happened. I didn't even get calmer. The ONLY medication that did anything to me and put me to sleep was 300mg of seroquel which caused heart problems. I really don't know what to do. Doctors cannot figure me out. Advice?! Please. Thanks all
Click on the link for a list of medications for insomnia:
Perhaps you can find one that helps you, I do empathize with you for I suffer from the same, seroquel does the work but not 100% and ativan which is a more sedative benzodiazepine. Insomnia is used as torture as we both know.
Well, I wish you the best,
Have you tried Amitriptyline? Might be worth a go. I've been taking it for years now and although i still have quite a bad sleep pattern, it has definitely helped. At 50mg a night my sleep was greatly improved. It will take time to become effective though. I hope you find something that helps!
Hi Hamptons119, I must agree with Delila, I've heard great things about amitriptyline. Also, have you ever tried a strong muscle relaxant, like Soma or Flexeril? That may help you, yet you have tried everything with no success. A comination of a strong benzo like diazepam in conjunction with a muscle relaxer just may help. Especially if the traditional sleep meds did nothing.
I'm sure you've probably tried all the over the counter sleep aids, such as melatonin, but a mixture may work, adding a natural product with an RX. Just make sure your doctor knows about any natural product you are taking before you mix things, don't do it without your doctor's consent, as you want to awaken in the morning, and not end up in the morgue!
I wish you plentiful ZZZZZZZZ's,
I once used mirtazapine 45 mg tablet (Remeron) and trazadone 150 mg tablet & it helped sometimes, but then dr added that seroquel and it made me feel drunk & nauseated, dr stopped the seroquel adding that a person cannot or should not use it for very long periods of time anyway, and especially now that I'm 58 yrs old.
Latest trying 1/2 trazadone & I mg clonazapine, not really working at all. I've been trying to get off these previously mentioned drugs as they are also for depression which I don't have.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jul 2011 • 11 answers
Posted 23 Sep 2011 • 2 answers
Posted 17 Feb 2014 • 6 answers
Posted 6 Mar 2014 • 6 answers
Posted 11 Aug 2015 • 2 answers